Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Multigrid methods for the computation of singular solutions and stress intensity factors I:
Corner singularities

Author: Susanne C. Brenner
Journal: Math. Comp. 68 (1999), 559-583
MSC (1991): Primary 65N55, 65N30
MathSciNet review: 1609670
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the Poisson equation $-\Delta u=f$ with homogeneous Dirichlet boundary condition on a two-dimensional polygonal domain $\Omega $ with re-entrant angles. A multigrid method for the computation of singular solutions and stress intensity factors using piecewise linear functions is analyzed. When $f\in L^{2}(\Omega )$, the rate of convergence to the singular solution in the energy norm is shown to be ${\mathcal{O}}(h)$, and the rate of convergence to the stress intensity factors is shown to be ${\mathcal{O}}(h^{1+(\pi /\omega )-\epsilon })$, where $\omega $ is the largest re-entrant angle of the domain and $\epsilon >0$ can be arbitrarily small. The cost of the algorithm is ${\mathcal{O}}(h^{-2})$. When $f\in H^{1}(\Omega )$, the algorithm can be modified so that the convergence rate to the stress intensity factors is ${\mathcal{O}}(h^{2-\epsilon })$. In this case the maximum error of the multigrid solution over the vertices of the triangulation is shown to be ${\mathcal{O}}(h^{2-\epsilon })$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65N55, 65N30

Retrieve articles in all journals with MSC (1991): 65N55, 65N30

Additional Information

Susanne C. Brenner
Affiliation: Department of Mathematics, University of South Carolina, Columbia, SC 29208

PII: S 0025-5718(99)01017-0
Keywords: Multigrid, corner singularities, stress intensity factors, superconver\-gence
Received by editor(s): July 2, 1996
Additional Notes: This work was supported in part by the National Science Foundation under Grant Nos. DMS-94-96275 and DMS-96-00133.
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia